Alert archive / California / Wind Advisories in 2016
Wind Advisory 45, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 19, 2016, 4:19 AM PDT. It took effect at May 19, 2016, 12:00 PM PDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2016, 4:19 AM PDT (11:19 UTC)
- In effect from
- May 19, 2016, 12:00 PM PDT
- Expired
- May 21, 2016, 3:00 AM PDT
- In force
- 39 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
238 WWUS76 KLOX 191119 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 419 AM PDT THU MAY 19 2016 ...WIND ADVISORY HAS BEEN ISSUED FOR THE ANTELOPE VALLEY FOR THIS AFTERNOON AND EVENING... .INCREASING ONSHORE FLOW WILL BRING GUSTY SOUTHWEST TO WEST WINDS TO THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED TO BECOME RATHER WIDESPREAD...AND THERE COULD BE ISOLATED GUSTS TO 60 MPH ACROSS THE WESTERN FOOTHILLS. CAZ059-191945- /O.NEW.KLOX.WI.Y.0045.160519T1900Z-160520T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 419 AM PDT THU MAY 19 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND PERSIST THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED BY THE STRONG WINDS INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
9 follow-up statements
293 WWUS76 KLOX 191923 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1223 PM PDT THU MAY 19 2016 CAZ059-200500- /O.CON.KLOX.WI.Y.0045.000000T0000Z-160520T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1223 PM PDT THU MAY 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND PERSIST THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED BY THE STRONG WINDS INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ MW
573 WWUS76 KLOX 200005 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 505 PM PDT THU MAY 19 2016 CAZ037-200815- /O.EXB.KLOX.WI.Y.0045.000000T0000Z-160521T0400Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 505 PM PDT THU MAY 19 2016 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT FRIDAY. * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL DEVELOP FROM 15 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON AND PERSIST THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING. SOME HIGHWAYS AFFECTED WILL BE 41...46 AND 58. * IMPACTS..GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-200815- /O.EXT.KLOX.WI.Y.0045.000000T0000Z-160521T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 505 PM PDT THU MAY 19 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT FRIDAY... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND PERSIST THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED BY THE STRONG WINDS INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN/HALL
782 WWUS76 KLOX 200126 AAA NPWLOX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 626 PM PDT THU MAY 19 2016 CAZ037-200400- /O.EXT.KLOX.WI.Y.0045.000000T0000Z-160520T0400Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 626 PM PDT THU MAY 19 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL DEVELOP FROM 15 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON AND PERSIST THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING. SOME HIGHWAYS AFFECTED WILL BE 41...46 AND 58. * IMPACTS..GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-200930- /O.CON.KLOX.WI.Y.0045.000000T0000Z-160521T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 626 PM PDT THU MAY 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND PERSIST THROUGH THIS EVENING BEFORE SLOWLY DIMINISHING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED BY THE STRONG WINDS INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
321 WWUS76 KLOX 200354 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 854 PM PDT THU MAY 19 2016 ...GUSTY ONSHORE WINDS TO CONTINUE THROUGH FRIDAY NIGHT... .A TIGHT ONSHORE PRESSURE GRADIENT WILL CREATE GUSTY WINDS ACROSS THE LOS ANGELES COUNTY MOUNTAINS AND DESERT, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. CAZ037-200500- /O.EXP.KLOX.WI.Y.0045.000000T0000Z-160520T0400Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 854 PM PDT THU MAY 19 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS WILL CONTINUE TO DIMINISH LATE THIS EVENING. $$ CAZ054-201200- /O.EXB.KLOX.WI.Y.0045.160520T1700Z-160521T0500Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 854 PM PDT THU MAY 19 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM PDT FRIDAY. * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE FRIDAY MORNING AND PERSIST THROUGH FRIDAY EVENING BEFORE SLOWLY DIMINISHING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED BY THE STRONG WINDS INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES DURING THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-201200- /O.CON.KLOX.WI.Y.0045.000000T0000Z-160521T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 854 PM PDT THU MAY 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL PERSIST THROUGH FRIDAY EVENING BEFORE SLOWLY DIMINISHING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED BY THE STRONG WINDS INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
951 WWUS76 KLOX 201030 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 330 AM PDT FRI MAY 20 2016 ...GUSTY ONSHORE WINDS TO CONTINUE THROUGH FRIDAY NIGHT... .A TIGHT ONSHORE PRESSURE GRADIENT WILL CREATE GUSTY WINDS ACROSS THE LOS ANGELES COUNTY MOUNTAINS AND DESERT...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. CAZ059-201930- /O.CON.KLOX.WI.Y.0045.000000T0000Z-160521T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 330 AM PDT FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL PERSIST THROUGH THE EVENING BEFORE SLOWLY DIMINISHING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED BY THE STRONG WINDS INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ054-201930- /O.CON.KLOX.WI.Y.0045.160520T1700Z-160521T0500Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 330 AM PDT FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH LATER THIS MORNING AND PERSIST THROUGH THE EVENING BEFORE SLOWLY DIMINISHING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED BY THE STRONG WINDS INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES DURING THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
980 WWUS76 KLOX 201927 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1227 PM PDT FRI MAY 20 2016 ...GUSTY ONSHORE WINDS TO CONTINUE THROUGH TONIGHT... .A TIGHT ONSHORE PRESSURE GRADIENT WILL CREATE GUSTY WINDS ACROSS THE LOS ANGELES COUNTY MOUNTAINS AND DESERT...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. CAZ059-210330- /O.CON.KLOX.WI.Y.0045.000000T0000Z-160521T0500Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1227 PM PDT FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL PERSIST THROUGH THE EVENING BEFORE SLOWLY DIMINISHING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED BY THE STRONG WINDS INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ054-210330- /O.CON.KLOX.WI.Y.0045.000000T0000Z-160521T0500Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 1227 PM PDT FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH LATER THIS MORNING AND PERSIST THROUGH THE EVENING BEFORE SLOWLY DIMINISHING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED BY THE STRONG WINDS INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES DURING THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SWEET
575 WWUS76 KLOX 210120 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 620 PM PDT FRI MAY 20 2016 ...GUSTY ONSHORE WINDS TO CONTINUE THROUGH TONIGHT... .A TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL CREATE GUSTY WINDS ACROSS THE SOUTHERN SANTA BARBARA COUNTY AND THROUGH THE LOS ANGELES COUNTY MOUNTAINS AND DESERT. CAZ039-052-210930- /O.EXB.KLOX.WI.Y.0045.000000T0000Z-160521T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 620 PM PDT FRI MAY 20 2016 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT SATURDAY. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS EVENING AND PERSIST THROUGH TONIGHT BEFORE SLOWLY DIMINISHING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ054-059-210500- /O.CON.KLOX.WI.Y.0045.000000T0000Z-160521T0500Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 620 PM PDT FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO BETWEEN 45 AND 50 MPH WILL PERSIST THROUGH THE EVENING BEFORE SLOWLY DIMINISHING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED BY THE STRONG WINDS INCLUDE HIGHWAYS 14 AND 138. AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
938 WWUS76 KLOX 210501 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1001 PM PDT FRI MAY 20 2016 ...GUSTY ONSHORE WINDS TO CONTINUE THROUGH TONIGHT... .A TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL CREATE GUSTY WINDS ACROSS THE SOUTHERN SANTA BARBARA COUNTY OVERNIGHT. CAZ054-059-210615- /O.EXP.KLOX.WI.Y.0045.000000T0000Z-160521T0500Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 1001 PM PDT FRI MAY 20 2016 ...WIND ADVISORY HAS EXPIRED... $$ CAZ039-052-211000- /O.CON.KLOX.WI.Y.0045.000000T0000Z-160521T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1001 PM PDT FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH LATE TONIGHT BEFORE SLOWLY DIMINISHING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING IN STRONG WINDS...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
978 WWUS76 KLOX 211004 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 304 AM PDT SAT MAY 21 2016 ...WIND ADVISORY FOR THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST HAS EXPIRED... .ALTHOUGH LOCALLY GUSTY WINDS WILL CONTINUE IN THE MOUNTAINS AND BELOW PASSES AND CANYONS ACROSS THE SOUTH COAST OF SANTA BARBARA COUNTY EARLY THIS MORNING...WINDS HAVE DROPPED BELOW ADVISORY LEVELS IN MOST AREAS. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. CAZ039-052-211115- /O.EXP.KLOX.WI.Y.0045.000000T0000Z-160521T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 304 AM PDT SAT MAY 21 2016 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 19, 4:12 AM PDT, 7 minutes earlier.
Area forecast discussion, May 19, 4:12 AM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
412 AM PDT THU MAY 19 2016
.SYNOPSIS...
Upper level low pressure will drop southward into northern
California through Friday, then move little through early Saturday.
This will bring a cooling trend to the region, with plenty of
night through morning low clouds and fog, and possibly some
drizzle or light rain. The upper low will begin to move east over
the weekend, but a couple of additional troughs will keep
unseasonably cool conditions across much of the region through the
middle of next week, along with a deep marine layer.
&&
.SHORT TERM...(TDY-SAT)
The marine inversion has risen to around 2500 ft deep early this
morning. Low clouds were widespread in all coastal and valley
areas with the exception of the interior valleys of San Luis
Obispo and Santa Barbara Counties, and the Santa Clarita Valley.
It looks as through stratus will spill into the Santa Clarita
Valley and the Salinas Valley by daybreak. With strong onshore
W-E and N-S gradients, expect clearing to be rather slow today,
and once again clouds will likely linger in coastal areas south of
Point Conception. Do not expect much change in max temps across
the coastal plain, but good cooling at 950 mb due to the deeper
marine layer should bring several degrees of cooling to the
valleys today. There should also be some cooling in the mtns and
deserts as heights begin to fall. Strong onshore gradients will
likely bring gusty winds to the Antelope Valley, and a wind
advisory has been issued there for this afternoon and evening.
Gusty winds will likely also affect the Salinas Valley, and the
L.A. county mountains through Highway 14 corridor.
An upper low over the Pacific Northwest today will drop southward
into northern California late tonight and Friday. Good height
falls should allow the marine layer to continue to deepen, with
clouds pushing into coastal slopes overnight/Friday morning.
Strong cyclonic flow and low level lift will likely bring some
drizzle to coastal, valley and foothills areas south of Pt
Conception late tonight/Friday morning, and there could even be
some measurable rain, mainly across L.A. County and eastern
Ventura County. Clearing should be rather slow on Friday, and
with the marine layer so deep, it will likely be a reverse
clearing pattern, with clouds most stubborn in the valleys of
L.A. and Vtu counties. In fact, it may stay mostly cloudy in the
valleys for the entire day. There will be some additional cooling
in the valleys on Friday, but the most significant cooling will
be in the deserts, with max temps likely down 15 degrees or so
from those today. It will be windy again in the mtns and deserts,
with winds possibly reaching advisory levels. Some gusty northwest
winds will likely affect the Central Coast in the afternoon
Friday, and there could be some gusty winds through and below
passes and canyons on the south coast of Sba County Friday
evening.
The upper low will move little Friday night and early Saturday,
then it will begin to weaken and shift slowly eastward. Expect
widespread low clouds/fog in coastal and valley areas and all the
way to the coastal slopes Friday night/early Sat, but the
inversion will become much weaker as cold air aloft pushes into
the region. In fact, the inversion may be wiped out north of Pt
Conception, so skies may be only partly cloudy there Friday
night/Sat. Skies should clear a bit better across the region on
Saturday, but it will remain very cool for late May. There will be
some instability in the mountains Saturday afternoon, but at this
time, moisture looks too limited for any significant threat of
convection.
.LONG TERM...(SUN-WED)
The upper low will continue to move east Saturday night and Sunday,
but a couple more troughs will move into the West Coast Monday
through Wednesday. This will keep max temps below normal to well
below normal across much of the region, with plenty of night
through morning low clouds...fog and possible drizzle at times
in coastal and valley areas, and gusty winds each afternoon in the
mountains and Antelope Valley.
&&
.AVIATION...19/1030Z...
At 1030Z, the marine inversion at KLAX was based around 2300 feet.
The top of the inversion was 4500 feet with a temperature of 20
degrees Celsius.
Overall, moderate confidence in 12Z TAF package. MVFR/IFR cigs
firmly entrenched across all coastal/valley sites. With strong
onshore gradients, expect limited clearing this afternoon along
the coast. For tonight, the inversion should deepen and stratus
will cover all coastal/valley sites. Across the Antelope Valley
there will be very gusty afternoon/evening southwesterly winds
with gusts up to 40 knots likely.
KLAX...moderate confidence in 12Z TAF. Moderate confidence in
timing of ceilings changing from IFR to MVFR. There is a 30%
chance that ceilings will dissipate for a couple hours this
afternoon.
KBUR...moderate confidence in 12Z TAF. Timing of dissipation of
MVFR cigs could be +/- 2 hours of current 20Z forecast. For
tonight, high confidence in return of MVFR ceilings, but low
confidence in timing.
&&
.MARINE...19/230 AM...
For the Outer Waters, good confidence in current forecast.
Northwest winds will increase today with high confidence in the
development of SCA level winds which will continue through Friday
evening before diminishing. Gusts will be strongest this afternoon
and evening with local gale force gusts likely, especially around
Point Conception. As the winds increase, seas will also increase
to around 11 feet this afternoon and tonight. Northwest winds will
decrease a bit on Saturday, but will increase on Sunday/Monday
with a good chance of SCA conditions.
For the Inner Waters, good confidence in current forecast. For the
waters north of Point Sal, northwest winds will increase to SCA
levels this afternoon and continue at these levels through Friday
night. On Saturday, the winds will be weaker, but winds will
possibly increase to SCA levels again Sunday/Monday. For the
waters south of Point Conception, west to northwest winds will be
on the increase with a chance of SCA level gusts across western
portions from this afternoon through Friday evening (especially
across the western Santa Barbara Channel).
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from noon today to 10 PM PDT this
evening For zone 59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 3
PM PDT Friday For zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT Friday For
zones 670-673-676. (See LAXMWWLOX).
&&
PUBLIC...DB
AVIATION...RAT
MARINE...RAT
SYNOPSIS...DB
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:18 PM PDT | Small Craft Advisory | LOX | 5 days | |
| May 19, 2:28 AM PDT | Small Craft Advisory | LOX | 42 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.